Alert archive / Mississippi / River Flood Warnings in 2017

River Flood Warning 43, NWS New Orleans, LA

May 22, 2017Pearl River County, Mississippi

NWS New Orleans, LA issued this river flood warning at May 22, 2017, 9:43 AM CDT for Pearl River County, Mississippi. It took effect at May 23, 2017, 3:24 PM CDT. It was in force for 25 hr.

The area

The outline as issued.

The facts

Issued
May 22, 2017, 9:43 AM CDT (14:43 UTC)
In effect from
May 23, 2017, 3:24 PM CDT
Expired
May 24, 2017, 4:36 PM CDT
In force
25 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
Minor

County Pearl River County, MS

The river

Written for the forecast point East Hobolochitto Creek near Caesar (CREM6). The gauge peaked at 10.52 ft at May 24, 2017, 9:00 PM CDT.

actionminormoderate5101505/2205/2305/2405/25
Action stage
12 ft
Minor stage
15 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02492343, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

829 
WGUS44 KLIX 221443
FLWLIX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service New Orleans/Baton Rouge, LA
943 AM CDT Mon May 22 2017

...The National Weather Service in New Orleans Baton Rouge has issued
a flood warning for the following rivers in Mississippi... 

  West Hobolochitto Creek Near McNeill affecting Pearl River County
  East Hobolochitto Creek Near Caesar affecting Pearl River County
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Forecast crests are based upon rainfall that has occurred along with 
anticipated rain for the next 12 hours. Adjustments to the forecasts 
will be made if additional heavy rainfall occurs.



Do not drive cars through flooded areas. Remember, two feet of 
rushing water can carry away most vehicles including pickups.  Turn 
around and don't drown!



A followup product will be issued later. Stay tuned to NOAA Weather 
Radio, local tv and radio stations...or your cable provider, for the 
latest information. The latest graphical hydrologic information can 
also be found at Weather.Gov.

&&

MSC109-232043-
/O.NEW.KLIX.FL.W.0042.170523T0807Z-170525T0818Z/
/MNLM6.1.ER.170523T0807Z.170524T0000Z.170525T0218Z.NO/
943 AM CDT Mon May 22 2017

The National Weather Service in New Orleans/Baton Rouge has issued a 

* Flood Warning for 
  The West Hobolochitto Creek Near McNeill.
* from late tonight to late Wednesday night.
* At  8:45 AM Monday the stage was 12.7 feet.
* Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...Rise above flood stage by early tomorrow and continue to
  rise to near 17.5 feet by tomorrow evening.the river will fall 
  below flood stage by Wednesday before midnight.
* Impact...At 17.0 feet...Some roads in the county inundated but 
  passable. Homes in Westchester Subdivision, Picayune will be 
  threatened. Water over a few roads in the city of Picayune will 
  cause traffic problems. School bus traffic may need alternate 
  routes. Beech Street and Westchester Subdivision below the 
  confluence of the east and west branches will be subject to 
  flooding in low places.
* Impact...At 15.0 feet...Some secondary roads near the stream north 
  of Picayune will be inundated. Beech Street and Westchester 
  Subdivision below the confluence of the east and west branches will
  be subject to flooding in low places.
* Impact...At 12.0 feet...Minor agricultural and forestry flooding 
  will develop in rural areas.
&&
 
LAT...LON 3066 8959 3080 8961 3079 8966 3071 8968

&&

LAT...LON 3066 8959 3080 8961 3079 8966 3071 8968




$$

MSC109-232043-
/O.NEW.KLIX.FL.W.0043.170523T2024Z-170524T2136Z/
/CREM6.1.ER.170523T2024Z.170524T0600Z.170524T1536Z.NO/
943 AM CDT Mon May 22 2017

The National Weather Service in New Orleans/Baton Rouge has issued a 

* Flood Warning for 
  The East Hobolochitto Creek Near Caesar.
* from Tuesday afternoon to Wednesday afternoon.
* At  8:45 AM Monday the stage was 8.4 feet.
* Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...Rise above flood stage by tomorrow afternoon and 
  continue to rise to near 15.5 feet by early Wednesday morning.the 
  river will fall below flood stage by late Wednesday morning.
* Impact...At 15.0 feet...Water over a few roads in the city of 
  Picayune will cause traffic problems. School bus traffic may need 
  alternate routes. A few homes on Northwood Drive will be 
  threatened. Beech Street and Westchester Subdivision below the 
  confluence of the east and west branches is subject to flooding in 
  low places.
* Impact...At 12.0 feet...Water will pool on isolated low areas of 
  unimproved roads near the creek. Minor overflow will occur in 
  agricultural areas near stream.
* Impact...At 10.0 feet...Bankfull at gage. Some minor overflow will 
  occur in flood plain downstream of gage.

&&
 
LAT...LON 3082 8948 3082 8960 3053 8969 3052 8957

&&

LAT...LON 3082 8948 3082 8960 3053 8969 3052 8957




$$
2 follow-up statements
928 
WGUS84 KLIX 230254
FLSLIX
Flood Statement
National Weather Service New Orleans/Baton Rouge, LA
954 PM CDT Mon May 22 2017

...The flood warning continues for the following rivers in 
Mississippi...
 
  West Hobolochitto Creek Near McNeill affecting Pearl River County 

  East Hobolochitto Creek Near Caesar affecting Pearl River County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Forecast crests are based upon rainfall that has occurred along with 
anticipated rain for the next 12 hours. Adjustments to the forecasts 
will be made if additional heavy rainfall occurs.

Do not drive cars through flooded areas. Remember, two feet of 
rushing water can carry away most vehicles including pickups.  Turn 
around and don't drown!

A followup product will be issued later. Stay tuned to NOAA Weather 
Radio, local tv and radio stations...or your cable provider, for the 
latest information. The latest graphical hydrologic information can 
also be found at Weather.Gov.

&&

MSC109-240854-
/O.EXT.KLIX.FL.W.0042.170523T1200Z-170525T0818Z/
/MNLM6.1.ER.170523T1200Z.170524T0000Z.170525T0218Z.NO/
954 PM CDT Mon May 22 2017

The Flood Warning continues for
  The West Hobolochitto Creek Near McNeill.
* from Tuesday morning to late Wednesday night.
* At  8:45 PM Monday the stage was 9.8 feet.
* Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...Rise above flood stage by tomorrow morning and continue 
  to rise to near 17.5 feet by tomorrow evening. The river will fall 
  below flood stage by Wednesday May 24 before midnight.
* Impact...At 17.0 feet...Some roads in the county inundated but 
  passable. Homes in Westchester Subdivision, Picayune will be 
  threatened. Water over a few roads in the city of Picayune will 
  cause traffic problems. School bus traffic may need alternate 
  routes. Beech Street and Westchester Subdivision below the 
  confluence of the east and west branches will be subject to 
  flooding in low places.
* Impact...At 15.0 feet...Some secondary roads near the stream north 
  of Picayune will be inundated. Beech Street and Westchester 
  Subdivision below the confluence of the east and west branches will
  be subject to flooding in low places.
* Impact...At 12.0 feet...Minor agricultural and forestry flooding 
  will develop in rural areas.
* Impact...At 10.0 feet...Bank full with minor over bank flow will 
  occur at low spots just below gage.

&&

LAT...LON 3066 8959 3080 8961 3079 8966 3071 8968




$$

MSC109-240854-
/O.CON.KLIX.FL.W.0043.170523T2024Z-170524T2136Z/
/CREM6.1.ER.170523T2024Z.170524T0600Z.170524T1536Z.NO/
954 PM CDT Mon May 22 2017

The Flood Warning continues for
  The East Hobolochitto Creek Near Caesar.
* from Tuesday afternoon to Wednesday afternoon.
* At  8:45 PM Monday the stage was 8.9 feet.
* Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...Rise above flood stage by tomorrow afternoon and 
  continue to rise to near 15.5 feet by early Wednesday morning 
  May 24. The river will fall below flood stage by late Wednesday 
  morning.
* Impact...At 15.0 feet...Water over a few roads in the city of 
  Picayune will cause traffic problems. School bus traffic may need 
  alternate routes. A few homes on Northwood Drive will be 
  threatened. Beech Street and Westchester Subdivision below the 
  confluence of the east and west branches is subject to flooding in 
  low places.
* Impact...At 12.0 feet...Water will pool on isolated low areas of 
  unimproved roads near the creek. Minor overflow will occur in 
  agricultural areas near stream.
* Impact...At 10.0 feet...Bankfull at gage. Some minor overflow will 
  occur in flood plain downstream of gage.


&&

LAT...LON 3082 8948 3082 8960 3053 8969 3052 8957




$$
341 
WGUS84 KLIX 231529
FLSLIX
Flood Statement
National Weather Service New Orleans/Baton Rouge, LA
1029 AM CDT Tue May 23 2017

...The flood warning is cancelled for the following rivers in 
Mississippi...
 
  East Hobolochitto Creek Near Caesar affecting Pearl River County
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Forecast crests are based upon rainfall that has occurred along with 
anticipated rain for the next 12 hours. Adjustments to the forecasts 
will be made if additional heavy rainfall occurs.

Do not drive cars through flooded areas. Remember, two feet of 
rushing water can carry away most vehicles including pickups.  Turn 
around and don't drown!

A followup product will be issued later. Stay tuned to NOAA Weather 
Radio, local tv and radio stations...or your cable provider, for the 
latest information. The latest graphical hydrologic information can 
also be found at Weather.Gov.

&&

MSC109-231559-
/O.CAN.KLIX.FL.W.0043.000000T0000Z-170524T2136Z/
/CREM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1029 AM CDT Tue May 23 2017

The Flood Warning is cancelled for
  The East Hobolochitto Creek Near Caesar.
* At  9:45 AM Tuesday the stage was 10.0 feet.
* Flood stage is 15.0 feet.
* Forecast...The river will crest below flood stage at 14.5 feet 
  after midnight tomorrow.
* Impact...At 12.0 feet...Water will pool on isolated low areas of 
  unimproved roads near the creek. Minor overflow will occur in 
  agricultural areas near stream.
* Impact...At 10.0 feet...Bankfull at gage. Some minor overflow will 
  occur in flood plain downstream of gage.

&&

LAT...LON 3082 8948 3082 8960 3053 8969 3052 8957




$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at May 22, 9:20 AM CDT, 23 minutes earlier.

Area forecast discussion, May 22, 9:20 AM CDT, 23 minutes before
AREA FORECAST DISCUSSION
National Weather Service New Orleans LA
920 AM CDT Mon May 22 2017

.SOUNDING DISCUSSION...
Atmospheric conditions are not nearly has 'loaded' as they were
yesterday morning. The precip water has dropped from over 2" to
under 1.7". There is virtually no instability and 2 quite
pronounced dry layers in the bottom 500mb. This means convection
this morning will continue to be fairly weak. Top down saturation
is needed to reduce the dewpoint depressions. As this happens
today, will see a steady uptick in convection coverage and
intensities as pw & instability increases.

MEFFER
&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  74  63  82  59 / 100  80  60  40
BTR  76  64  83  62 / 100  90  60  30
ASD  80  64  82  63 /  80  90  80  40
MSY  82  68  81  66 /  80  80  80  30
GPT  80  66  80  67 /  70  90  80  40
PQL  82  65  80  67 /  70  90  80  50

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Tuesday evening for LAZ034>037-039-040-
     046>050-056>072.

GM...None.
MS...Flash Flood Watch through Tuesday evening for MSZ068>071-077-
     080>082.

GM...None.
&&
Hazardous weather outlook, May 22, 4:08 AM CDT, 5 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service New Orleans LA
408 AM CDT Mon May 22 2017

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-222115-
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana-
East Feliciana-St. Helena-Washington-St. Tammany-Iberville-
West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption-
St. James-St. John The Baptist-Upper Lafourche-St. Charles-
Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard-
Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
408 AM CDT Mon May 22 2017

This Hazardous Weather Outlook is for portions of Southeast
Louisiana...South Mississippi and the adjacent coastal waters.

.DAY ONE...Today and Tonight

The next round of moderate to heavy rain is expected later today
with numerous to widespread showers and thunderstorms this
afternoon and through tonight. With the cold front now stalling
across the region the risk for flash flooding will increase. WPC
has issued a Moderate Risk for Excessive rainfall for much of the
area. First round of storms should begin to move in this afternoon
and it could quickly drop 1 to 3 inches of rain with isolated
higher amounts over already saturated grounds. Additional rainfall
is anticipated overnight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Numerous to widespread showers and thunderstorms are expected
again Tuesday along the stalled front. Heavy rain will still be a
major concern during this time with event totals expected to range
from 4 to 7 inches with locally higher amounts possible. A Flash
Flood Watch is in effect for all of the area through Tuesday.
Depending on where the heaviest rain sets up, there could be river
flooding issues as well.

After Tuesday no hazardous weather is anticipated.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of severe weather or flooding to local
law enforcement or the National Weather Service.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 7:59 PM CDTRiver Flood WarningLIXHarrison39 hr
May 22, 9:43 AM CDTRiver Flood WarningLIXPearl River3 days

Nearby

River Flood Warnings in Mississippi, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.